Doctor insights on:
Overactive Thyroid Elevated Liver Enzymes Symptoms
I seem to have an overactive thyroid and elevated liver enzymes, symptoms of graves and Crohn's issues- what can I do now?
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
No -not directly:
Interesting question, and one i hadn't considered.
Elias, rm et al, from mayo clinic (http://www.Ncbi.Nlm.Nih.Gov/pubmed/23251814) published on the syndrome of liver problems (which would cause elevated liver enzymes) in patients with "thyrotoxicosis" which means too much thyroid hormones circulating. Most patients had their thyroid either destroyed with i131 or removed with surgery.... ...Read more
Yes: Yes, particularly a medication abbreviated ptu (propylthiouracil). The other available medication, methimazole, can do so as well, but not as commonly. Contact your physician asap. ...Read more
Elevated liver enzymes . Decrease in TSH from .94 to .86 within 3 months. Vit D 51 nmol/L >74. Under active Thyroid ? Have current blood results
Fatigue, dizziness, joint pressure/popping, neck and back pain, nausea, chest pains, blood work shows elevated liver enzymes & muscle damage. ?
Get medical help: It sounds like you have many symptoms and abnormal blood tests that suggest something acute is going on. The doctor who ordered those tests should follow up immediately and direct the next step to investigate what is wrong, and that might even be a hospital admission. You should seek medical attention from your doctor or an urgent care facility to figure out what is going on and start treatment. ...Read more
Lower right side back pain/more like a dull ache than pain. Feels like I need to stretch the muscle. Slight elevated liver enzymes. No other symptoms?
The two could be re: The two may be related. This is something to discuss with your physician. The liver is on the right side where you are having your symptoms. This needs to be evaluated. ...Read more
Elevated liver enzymes, fatigue , nausea are my symptoms. Doc suggests gall bladder but nuclear gall bladder test negative. What next?
Hepatitis: Get tested for hep b and c. Are you taking any medications? ...Read more
Fatty liver, viral: hepatitis, alchohol abuse and some medications can elevate your liver enzymes. ...Read more
Irritation vs error: A first thought is to make sure the standards being applied to the lab are those for kids in the age group & not adults. Growing kids will have enzyme numbers that are different from adult. If valid for the kids age range, the enzyme numbers usually reflect irritation of the liver cells. This can be stress from a toxic exposure, an infection or metabolic disease. ...Read more
No: Elevated liver enzymes means your liver is undergoing damage. That doesn't usually cause fatigue although the underlying condition causing the damage may also cause your fatigue. For example some kind of hepatitis, too much alcohol, etc. You should discuss this with your doctor, and if not already done get tested for viral hepatitis, esp. Hepatitis c. ...Read more
Be proactive: Worrying accomplishes little. You'll get a repeat check off alcohol and meds; if they're still up, you'll get screened for hepatitis b and c, hemochromatosis, wilson's, autoimmunity, and perhaps more. All are manageable but can hurt you badly if missed. You may simply have fat in the liver and end up getting a rx for some serious aerobic fitness. ...Read more
See below: Elevated liver enzymes indicate damage to liver cells usually from alcohol, hepatitis, and some medications. Fatty liver means accumulation of fat in liver cells, it can result from obesity, malnutrition, alcohol, other hapatotoxins like chloroform, and low blood supply to liver. ...Read more
Yes: Infantile hepatitis is fairly common and your pediatrician needs to seek a cause. Hopefully it will be self-limited or treatable. I very much hope you are not giving junior any 'alternative-complementary' medicines from a source that's not trustworthy -- many are not what they claim to be and can be liver poisons. ...Read more
No: Elevated liver enzymes are not a good thing. These indicate liver injury. If you drink alcohol, stop entirely for 3-4 months before repeating the test. Please note that all lab results need to be interpreted in the clinical context and the doctor who ordered the test is in the best position to do that. ...Read more
Are slightly or mildy (not significant) elevated liver enzymes to be expected or common from Accutane?
Possible: Accutane can cause liver function tests to rise. The medication is safe when Prescribed correctly and monitored effectively by your treating doctor. Some docs will get a baseline Liver and kidney panel prior to starting the drug, so they can monitor the process. Be sure to discuss all your concerns with the Doctor who is treating you. Best wishes. ...Read more
Yes: With any infection, you can get dehydrated ; will have an inflammatory reaction. Dehydration can raise liver enzymes to a small extent. In addition, liver enzymes are involved in the inflammatory reaction so they will go up too. After the infection is resolved, the liver enzymes should go back down within a few days. If you are back to your "normal self" ; the enzymes are still high, see your dr. ...Read more
Yeah: Sure could, also to lots of other drugs, possible viral infection if snort or shoot drugs. Could even get hep a from sharing a pipe, joint, food, etc from someone infected. ...Read more
Rule out...: Your elevated liver enzymes may be from some other cause (hepatitis, fatty liver, alcohol, hemochromatosis, Wilson's, others) or the 'holistic' remedies you're taking may not be what they're suppposed to be -- it's common for unregulated meds to contain things that are deadly. If you really believe that that frankincense stuff is raising your liver 'zymes, then stop taking it & watch them drop. ...Read more
Health maintenance: Everybody should get tested for HIV from time to time, but you also have a right to refuse testing. What i'm betting is that you had a fever and some atypical white blood cells circulating and a negative test for infectious mono. CMV and toxoplasmosis can do this when you meet them, and so can hiv. Cmv's usually met by kissing and most folks have it by the time they're adults. ...Read more
Learn from this: Please forgive my frankness. You're taking pills that are supposed to be pancreatic enzymes (?!) or Indian frankincense but in fact may be something quite different. Phony herbal meds are an extremely common cause of elevatged liver enzymes and even catastrophic liver failure. I trust the diagnosis is correct and that you'll learn from this experience. ...Read more